Stevens-Johnson Syndrome After Armodafinil Use
We present the case of a 21-year-old woman in whom Stevens-Johnson syndrome (SJS) developed after initiation of armodafinil. Although this rare and life-threatening reaction is listed on armodafinil's label, no cases have been reported in the literature. This case, in addition to an update of the drug's label after post-marketing research, both support the link between armodafinil and SJS. Providers should maintain a high clinical suspicion for SJS when starting therapy to minimize associated morbidity and mortality by discontinuing armodafinil at the onset of first symptoms.
Holfinger S, Roy A, Schmidt M. Stevens-Johnson syndrome after armodafinil use. J Clin Sleep Med. 2018;14(5):885–887.
Please login to continue reading the full article
Subscribers to JCSM get full access to current and past issues of the JCSM.
Login to JCSM
Not a subscriber?
Join the American Academy of Sleep Medicine and receive a subscription to JCSM with your membership
Subscribe to JCSM:
$75/volume year for individuals or $140/volume year for institutions to access all current articles and archives published in JCSM.
Download this article*:
$20 to access a PDF version of a specific article from the current issue of JCSM.
*Purchase of an electronic download of JCSM provides permission to access and print the issue/article for personal scholarly, research and educational use. Please note: access to the article is from the computer on which the article is purchased ONLY. Purchase of the article does not permit distribution, electronic or otherwise, of the article without the written permission of the AASM. Further, purchase does not permit the posting of article text on an online forum or website.